Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I started having Acne about 2 years back and I was on Clindamycin and Differin for about a year which did a pretty good job.

Sometime early this year I started swimming and taking protein supplements (Whey protein) and I got my acne back . Ever since I am severe acne .

My derm is just doing trial and error expreriments with me. I am currently on

Azelex acid and Doxycycline (100mg). But it hasn't cleared my acne. In fact I am much more deeply scarred than before.

Treating acne doesn't seem to be a perfect science and I would appreciate if anyone can give me advice as to what should I do next.

Is accutane right for me ? I am currently studying for an exam in Jan and I dont want to have any mental problems because of acne.

Should I stop protein supplements ?

thanks,

dsk

Fight ON !

Share this post


Link to post
Share on other sites
I started having Acne about 2 years back and I was on Clindamycin and Differin for about a year which did a pretty good job.

Sometime early this year I started swimming and taking protein supplements (Whey protein) and I got my acne back . Ever since I am severe acne .

My derm is just doing trial and error expreriments with me. I am currently on

Azelex acid and Doxycycline (100mg). But it hasn't cleared my acne. In fact I am much more deeply scarred than before.

Treating acne doesn't seem to be a perfect science and I would appreciate if anyone can give me advice as to what should I do next.

Is accutane right for me ?  I am currently studying for an exam in Jan and I dont want to have any mental problems because of acne.

Should I stop protein supplements ?

thanks,

dsk

Fight ON !

Share this post


Link to post
Share on other sites
there are other options before accutane. If your skin was fine and now isn't, and you started swimming, maybe the chlorine is irritating or drying your skin. Have you noticed that your skin has felt dryer? This can tend to cause the skin to over-react in oil production and lead to more inflammation. What finally has me clear is klaron lotion and tazorac cream, both of which are non drying and actually are almost moisturizing (I had used differin and benzamycin beforehand for a long time to no effect). I'm not taking antibiotics (i started to, but they disagreed with my stomach so i stopped way back when). If your skin is dry, you might benefit from a noncomedogenic moisturizer (especially after swimming). I'm fond of Heritage rosewater and glycerin. it doesn't have any fatty acids or oils in it that could possibly clog pores; and you just have to spritz your face a few times with it.

Share this post


Link to post
Share on other sites

I have mixed feelings on the so-called "mental problems" side-effect doctors now say Accutane can cause. I think that the media hyped up the couple of suicides in the U.S. as being Accutane related without properly analyzing the statistics. I don't believe there is a cause-effect relationship between Accutane and depression, but that is just my opinion. I think that many people now have unnecessarily become very paranoid about mental problems while on Accutane when they don't need to be, and this causes the imagination to play some tricks. There are SO many factors that can cause a person to lose concentration or feel depressed. I am going by the theory that if you don't think it's going to happen, well then it won't. My doctor has been prescribing Accutane for almost 20 years to thousands of patients and has never had one single person experience depression, and also has not had a single patient have problems with their blood tests.

When you think about the hundreds of thousands of people who have taken Accutane since the 1980s, and then think about a handful of suicides...come on, what sense does that make? Again, this is all my personal opinion and I realize that other people may feel differently. I just wanted to say that if it's only the fear of mental problems holding you back from it, I really don't think you need to worry.

If you ask me, having acne is a much more realisitic reason for developing a depressed mood. I would say that the vast majority of Accutane users DO see a change in mood because of Accutane - a change for the BETTER! smile.gif

Anyways, that's just my two cents on that. Don't take Accutane unless you feel comfortable with it. Read up all you can on it and make your decision on your own, of course. See what happens within the next couple weeks after quitting those protein supplements too... you never know!

Mae smile.gif

Share this post


Link to post
Share on other sites
Guest Craigems

dsk02, I was a swimmer like at competition level I have bad acne now, since i stopped. But I still live in the water but just recently i had to stop because my acne has gotten soo bad on my back chest neck ... everywhere i'm a mess. I have been told the Chlorine to sensative skin is bad, the reason for this ... And its not IMO this is fact, because chlorine is leathal to bacteria it leaves your skin dry and irritated when you get out. Now if you dont shower properly with a good sensative soap, the cholorine in the skin irritates the skin because it drys you out thus causing you to breakout. Now some people who dont have sensative skin find that cholorine kills the bacteria real good, but I know a couple of people who i used to swim with who came down with bad acne once not constantly being in the water. Sensative skin + chlorine = Maybe Acne.... I personally find i tend to get an outbreak the next day after being in chorinated water for a while.

Protein and creatine suppliments are also under alot of suspicion, Some say its the sugar content, others say its got to do with the higher levels of testosterone you get from taking these suppliments. Hence they make u stronger but ... Testosterone + Acne = Lethal Acne.

If you want to keep up swimming i suggest you dont shower more than once that day. Because as we know disrupted PH levels in your skin due to over-cleansing is havoc for us Acne Sufferers.

I hope i helped in some way smile.gif

Share this post


Link to post
Share on other sites

I would try other alternatives before Accutane because its a serious drug! I'm not people taking it completely, but other things should be tried before it like internal cleansing, diet, etc.

  I have mixed feelings on the so-called "mental problems" side-effect doctors now say Accutane can cause. I think that the media hyped up the couple of suicides in the U.S. as being Accutane related without properly analyzing the statistics. I don't believe there is a cause-effect relationship between Accutane and depression, but that is just my opinion. I think that many people now have unnecessarily become very paranoid about mental problems while on Accutane when they don't need to be, and this causes the imagination to play some tricks. There are SO many factors that can cause a person to lose concentration or feel depressed. I am going by the theory that if you don't think it's going to happen, well then it won't. My doctor has been prescribing Accutane for almost 20 years to thousands of patients and has never had one single person experience depression, and also has not had a single patient have problems with their blood tests.

When you think about the hundreds of thousands of people who have taken Accutane since the 1980s, and then think about a handful of suicides...come on, what sense does that make? Again, this is all my personal opinion and I realize that other people may feel differently. I just wanted to say that if it's only the fear of mental problems holding you back from it, I really don't think you need to worry.

If you ask me, having acne is a much more realisitic reason for developing a depressed mood. I would say that the vast majority of Accutane users DO see a change in mood because of Accutane - a change for the BETTER! smile.gif

Anyways, that's just my two cents on that. Don't take Accutane unless you feel comfortable with it. Read up all you can on it and make your decision on your own, of course. See what happens within the next couple weeks after quitting those protein supplements too... you never know!

Mae smile.gif

Share this post


Link to post
Share on other sites
Guest Craigems

Oh and i would also suggest you get off those protein shakes, TRUST ME... IMO just wait till you finish your Acne treatment before you decide to put on the mass. I found out the hard way with protein ... made me break out chronic and i was taking it for 6 months, I still have Lots of battle scars as a result from taking it. (i do think it was the Protein supp)

And I think maybe you should consult about Accutane because you say you have severe acne (like me)... So i suggest you get on it asap so you dont have too many scars as a result. Accutane isnt risky its safe, you just need to monitor it properly. smile.gif goodluck with getting clear skin

Share this post


Link to post
Share on other sites

Thanks!

I've read enough for two weeks and will probably ask my derm for accutane tomorrow

I'll keep you posted with what happens

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×